MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX3 PEEK ANC.W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX3 PEEK ANC.W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222207
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687); Not Applicable (3189); No Code Available (3191)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Patient identifier: (b)(6).The complaint device is not being returned, it was implanted in the patient, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.No nonconformances were identified for this part number, lot number combination per (b)(4) query executed on 5/10/2019.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the sales rep via cst that during an arthroscopic rotator cuff repair surgical procedure after the 5.5 healix peek three-suture anchor with orthocord was inserted into the patient, the inserter was pulled out and a suture snapped.Fragments were generated and removed without additional intervention.The case was completed with a knotless anchor with no patient harm, but a five minute surgical delay to open the new anchor.It was reported that the anchor was left in the patient.The case was completed by creating a new bone hole and using the knotless anchor.It was reported that the suture was colored big blue check.It was reported that the suture broke at the very middle of suture just under the anchor bridge.It was reported that a suture passer was used in the procedure.It was reported that the surgeon used proper suture management.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, it was implanted in the patient, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.No nonconformances were identified for this part number, lot number combination per qlik query executed on 5/10/2019.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
5.5 HEALIX3 PEEK ANC.W/OCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8654041
Report Number1221934-2019-57228
Device Sequence Number1889041
Product Code MAI
UDI-Device Identifier10886705007554
UDI-Public10886705007554
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number222207
Device Lot NumberL758208
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/06/2019
06/10/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date06/04/2019
06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1